MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-021-300-14
Medical Device Problem Codes Collapse (1099); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Speech Disorder (4415); Ischemia Stroke (4418)
Date of Event 05/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the physician placed a vantage on (b)(6) 2025 in the a1-a2 of the patient's right side to cover a previously clipped acom that had recurred.The patient returned on (b)(6) 2025 with a right side stroke in the a2 segment.Angio confirmed the distal portion of the device had shut down.The physician was able to successfully open the a2 segment with aspiration and an atlas stent.The physician confirmed that the patient did miss their dose of dapt following discharge from the hospital.The patient was undergoing surgery for treatment of a saccular, unruptured acom aneurysm with a max diameter of 1mm and a 1mm neck diameter.Landing zone: distal: 2.5mm and proximal: 2.2mm.It was noted the patient's vessel tortuosity was moderate.Dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure showed that the physician was able to successfully open the a2 segment with an atlas stent.The pipeline was used for an indication that is not approved (off-label).It was used in the a1-a2 segment on the patient's left sid e.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).There were patient symptoms or complications associated with this event.It was noted that the patient received a pipeline vantage on (b)(6) 2025 from right a1-a2 to cover a previously clipped acom that had recurrence.The patient returned to the hospital on (b)(6) 2025 with a stroke in the right a2.Ancillary devices include a bmx81 sheath, sofia 5f guide catheter, phenom 21 microcatheter, and aristotle 18 guidewire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the patient had a stroke on her right a2, the physician is still not sure how she will recover.They are hoping for minimal deficits to her motors or speech.The physicians both worked to open the stent with a zoom 35 aspiration catheter.This was the only catheter small enough to fit into the vessel.After getting a small recan of the a2 with the zoom 35, they put an atlas stent in to hopefully keep the vessel open.The physician believes the cause of the pipeline shutting down was due to the patient stopping her dapt immediately following discharge from the hospital.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22046858
Report Number2029214-2025-01216
Device Sequence Number8908222
Product Code OUT
UDI-Device Identifier00847536036352
UDI-Public(01)00847536036352(17)270808(10)B771477
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED3-021-300-14
Device Catalogue NumberPED3-021-300-14
Device Lot NumberB771477
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2025
Supplement Date Received by Manufacturer05/27/2025
08/17/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date06/12/2025
08/17/2025
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1246-2025
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale